MAUDE Adverse Event Report: MEDELA LLC PUMP IN STYLE W/BTL STANDS 1CT EN ES FR; PUMP, BREAST, POWERED

MEDELA LLC PUMP IN STYLE W/BTL STANDS 1CT EN ES FR; PUMP, BREAST, POWERED
Model Number 101041361
Medical Device Problem Code Suction Problem (2170)
Health Effect - Clinical Code Inflammation (1932)
Date of Event 08/15/2023
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2023, the customer contacted medela llc customer service via email and alleged that her medela pump in style breast pump suddenly stopped working.Additionally, the customer alleged that she has mastitis.Customer service sent troubleshooting tips via email and advised the customer to call in if the issue was not resolved with the troubleshooting tips.On (b)(6) 2023, the customer called medela llc to troubleshoot her pump.
 
Additional Manufacturer Narrative
Customer service conducted troubleshooting with the customer, including disassembling, inspecting, cleaning and reassembling the kit and tubing set; confirming no milk backup had occurred; verifying correct kit components were being used and washed according to our instructions for use; verifying user was using dry parts when pumping; and verifying user was not washing or drying tubing on pump.In follow up with a complaint handler on (b)(6) 2023, the customer stated that the power worked on the pump but when connecting the tubing to the pump there was no suction.The customer stated that she changed her parts and tubing, but it still didn't work.The customer also stated that she used the parts on an older model pump in style breast pump and they worked well.Additionally, the customer stated that she developed mastitis on (b)(6) 2023, and was prescribed an antibiotic.The customer also indicated that the mastitis is resolved.Based on the results of our internal investigation (reference number (b)(4)), it cannot be definitively concluded that the pump caused or contributed to the customer¿s mastitis.The estimated incidence of mastitis in lactating women, whether using a breast pump or not, according to published clinical literature can be as high as (b)(4).In fact, clinical guidelines suggest the use of a breast pump to facilitate withdrawal of breast milk during bouts of mastitis.The complaint rate of mastitis across all reported failures, across all medela breast pumps, is (b)(4) for the period of (b)(6) 2013 to (b)(6) 2017.Mastitis is usually a benign, self-limiting infection with few consequences for the suckling infant.The risk of mastitis is higher among women who have breastfed previously, especially those with a history of mastitis.Riordan & wambach, 4th ed.P.294: breastfeeding and human lactation.However in this case, the mother¿s mastitis required prompt medical attention for pain relief and prescription antibiotics to avoid progression to overwhelming sepsis.

Brand Name
PUMP IN STYLE W/BTL STANDS 1CT EN ES FR
Common Device Name
PUMP, BREAST, POWERED
Manufacturer (Section D)
MEDELA LLC
1101 corporate dr
mchenry IL 60050
Manufacturer (Section G)
MEDELA LLC
1101 corporate drive
mchenry IL 60050
Manufacturer Contact
tom cuzman
1101 corporate drive
mchenry, IL 60050
8004358316
MDR Report Key17719444
Report Number1419937-2023-00032
Device Sequence Number7148538
Product Code HGX
UDI-Device Identifier00020451401454
UDI-Public020451401454
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K200508
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number101041361
Device Catalogue Number101041361
Device Lot Number0000031725
Was Device Available for Evaluation? No
Distributor Facility Aware Date09/01/2023
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/01/2023
Initial Report FDA Received Date09/11/2023
Date Device Manufactured09/01/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale